Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Stopped medicines for thyroid, increased heart beat rate, missed periods, sleeplessness. Should I get back on medicines?

Hi Doctor, I have had graves disease in the past and I was on methimazole for about 3 years. My thyroid has seemed to improve more as the years past and I have been on lower doses of my medicine. My endorcronoligist has suggested for me to completely stop taking my medicine and see the results and if I am well enough to go without it for life. I am also on birth control and the week that I was supposed to get my period, I did not. I have been feeling more awake, with my heart occasionally beating faster, and much more speedy like I am always hyper. I know this is linked with my problem and I am waiting for the okay from my doctor to get back on my medicine. I am really just curious about the period part. Thank-you!
Asked On : Sun, 21 Oct 2012
Answers:  1 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM
Graves Disease is a hyperthyroid condition where execssive amount of hormone is secreated from gland infront of neck ( Thyroid). Anti Thyroid drugs for years some times it is possible to get rid of drugs.
In your case as without drugs you are getting papitation and sleeplessness and weightloss with good appetite may again indicate that you need to take medicines with lab reports if confirms hyperthyroid state by T3,T4 high result.
Once you are Normal Thyroid by drugs then you can discuss abut surgery which is permanat treatment for hyperthyroid.
Discuss with your Endocrinologist.
Take care
good Luck to you
Answered: Tue, 30 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor